Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 41, NWS Great Falls, MT

December 29, 2013

NWS Great Falls, MT issued this high wind warning at Dec 29, 2013, 4:06 AM MST. It took effect at Dec 29, 2013, 5:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2013, 4:06 AM MST (11:06 UTC)
In effect from
Dec 29, 2013, 5:00 AM MST
Expired
Dec 29, 2013, 8:55 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS75 KTFX 291106
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
406 AM MST SUN DEC 29 2013

MTZ009-048-292200-
/O.NEW.KTFX.HW.W.0041.131229T1200Z-131230T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
406 AM MST SUN DEC 29 2013

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE THIS MORNING
  AND REMAIN STRONG THROUGH THIS AFTERNOON AND EVENING. THESE
  STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED CANYONS
  AND MOUNTAIN PASSES.

* OTHER IMPACTS: LOCALIZED AREAS OF SNOW AND BLOWING SNOW OVER
  MOUNTAIN PASSES COULD REDUCE VISIBILITY AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
348 
WWUS75 KTFX 292138
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MST SUN DEC 29 2013

MTZ009-048-300600-
/O.CON.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
238 PM MST SUN DEC 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH
  THIS AFTERNOON AND EVENING. STRONG CROSS WINDS WINDS WILL CAUSE
  DIFFICULT DRIVING CONDITIONS.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65
  MPH. ISOLATED GUSTS TO 80 MPH ARE POSSIBLE.

* OTHER IMPACTS: LOCALIZED AREAS OF SNOW AND BLOWING SNOW OVER 
  MOUNTAIN PASSES COULD REDUCE VISIBILITY AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
975 
WWUS75 KTFX 292203
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 PM MST SUN DEC 29 2013

MTZ012-300600-
/O.EXA.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/
CASCADE-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...KINGS HILL PASS
303 PM MST SUN DEC 29 2013

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH
  THIS AFTERNOON AND EVENING.  

* WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 60
  MPH.

* LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-300600-
/O.CON.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
303 PM MST SUN DEC 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH 
  THIS AFTERNOON AND EVENING. STRONG CROSS WINDS WINDS WILL 
  CAUSE DIFFICULT DRIVING CONDITIONS. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
  65 MPH. ISOLATED GUSTS TO 80 MPH ARE POSSIBLE. 

* OTHER IMPACTS: LOCALIZED AREAS OF SNOW AND BLOWING SNOW OVER 
  MOUNTAIN PASSES COULD REDUCE VISIBILITY AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
650 
WWUS75 KTFX 300355
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MST SUN DEC 29 2013


MTZ009-012-048-300500-
/O.CAN.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
GREAT FALLS...KINGS HILL PASS...CHOTEAU
855 PM MST SUN DEC 29 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

BREEZY CONDITIONS WILL CONTINUE INTO THE NIGHT ALTHOUGH WINDS WILL
CONTINUE TO DIMINISH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 29, 3:24 AM MST, 42 minutes earlier.

Area forecast discussion, Dec 29, 3:24 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MST Sun Dec 29 2013

.DISCUSSION...

Today through Tuesday...Besides a few flurries or light snow showers
in higher terrain, mainly dry conditions are expected today under
northwest flow aloft. As winds shift southwest this morning, the
colder airmass will retreat northeast allowing daytime temperatures
to warm around seasonal averages for much of north-central Montana.
The exception is across Hill and Blaine counties where the colder
airmass will linger along the Milk River valley. Southwest winds
will be breezy with gusts up to 45 mph at times along the Rocky
Mountain Front and adjacent plains this afternoon, however high
winds at or exceeding 58 mph are not anticipated and high wind
highlights should not be needed. Unstable northwest flow aloft will
persist for the next several days as a ridge of high pressure builds
over the West Coast. Embedded shortwaves and moisture propagating
through the ridge will provide enough lift for occasional light snow
and snow showers over north-central and southwest Montana.
Generally, little to no snow accumulation is expected in the plains
and valleys through Tuesday with each shortwave, however 1 to 3
inches of snow is possible in the mountains, especially along the
Rocky Mountain Front. Temperatures will remain near to slightly
above seasonal averages through Tuesday before a stronger shortwave
trough approaches by the middle of the week. MLV

Tuesday Night through Sunday...Medium range period starts out with
upper level energy moving over Montana for a chance of snow Tuesday
evening. Behind this system, models bring an upper level ridge over
the Northern Rockies for warm, breezy and generally dry conditions
Wednesday through Friday. Model solutions diverge significantly by
next weekend so forecast confidence is rather low. However, it is
worth noting that both models begin trending toward bringing a
colder airmass into the region at some point during the weekend. For
now have kept pops and temperatures generally near climatology with
a cooling trend on Sunday. mpj

&&

.AVIATION...
UPDATED 0600Z.
VFR conditions prevail with isold MVFR possible in areas of light
snow near terrain. Snow diminishes with scattered mid clouds
overnight. Increasing clouds and gusty southwest winds return to the
region after 15Z Sunday. The strongest winds will be along the
Continental Divide and adjacent plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  36  26  40  30 /  10  10  20  30
CTB  34  22  34  24 /  10  10  20  30
HLN  34  23  38  31 /  10  10  20  40
BZN  29  16  34  26 /  10  20  20  40
WEY  22   7  25  15 /  10  30  40  60
DLN  30  19  35  28 /  10  10  20  30
HVR  29  14  24   6 /  10  20  20  50
LWT  33  22  33  24 /  20  20  20  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 29, 3:25 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 AM MST SUN DEC 29 2013

MTZ008>015-044>055-301030-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
325 AM MST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 28, 11:40 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 PM MST SAT DEC 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND GST 9 E FERDIG              48.78N 111.57W
12/27/2013  M65 MPH          TOOLE              MT   TRAINED SPOTTER

            MEASURED WIND GUST OF 65 MPH.

&&

MLV

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.